- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 760893, 6 pages
Relative Nonlinear Measure Method to Exponential Stability of Impulsive Delayed Differential Equations
1Department of Mathematics and Information Science, Chang’an University, Xi’an 710064, China
2School of Mathematics and Statistics, Xi’an Jiaotong University, Xi’an 710049, China
3The 41st Institute of the Fourth Academy of CASC, Xi’an 710025, China
4School of Science, Henan University of Technology, Zhengzhou 45000, China
Received 17 February 2013; Revised 11 August 2013; Accepted 14 August 2013
Academic Editor: Abdelaziz Rhandi
Copyright © 2013 Xueli Song et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper is devoted to providing a novel method to global exponential stability of impulsive delayed differential equations. By utilizing relative nonlinear measure method, several global exponential stability criteria are presented for the impulsive delayed differential equations. Compared with the Razumikhin technique and Lyapunov function method, our method is less conservative and gives a convergence rate, and one of our stability criteria is more flexible by incorporating an adjustable matrix. An example and its simulation are provided to illustrate that our method is efficient and our results are new and correct.
Impulsive delayed differential equations are a kind of important mathematical models because they can reflect many real processes and phenomena appearing in biology, mechanics, medicine, electronics, economics, and so forth and have been successfully applied to these fields . Exponential stability is a favorable quality for some applications, such as, the constructions and applications of artificial neural networks and the predictions of future economy . Hence, exponential stability analysis of these equations has attracted interest in theoretical and practical applied fields [1, 3–7], which have presented some significant stability criteria. Among these existing methods, Lyapunov-Razumikhin method is undoubtedly the most popular (see [1, 3–7] and the relevant references therein). By analyzing their proofs, we find that some assumptions may be caused by Lyapunov-Razumikhin method itself. For example, the time delays are assumed to be smaller than the length of each impulsive interval  in order to employ Lyapunov-Razumikhin method although this assumption is proved to be unnecessary for the stability . Moreover, the impulsive magnitude functions and the length of each impulsive interval are assumed to satisfy some inequality relations by means of class functions (see, conditions (iii) and (iv) of Theorem 2.1 in  and Theorem 3.1 in ), and the supremum or infimum of lengths of impulsive intervals are supposed to meet the specific relations (see, Lemma 1 and Theorem 1 in ). These mean that these assumptions may be unnecessary from the point of the equation itself. Moreover, these unnecessary assumptions may bring more difficulty to the construction of Lyapunov function and further reduce the application range of the derived stability criteria. Therefore, it is significant to explore a novel method to discuss exponential stability of the impulsive delayed differential equations from the point of the equations themselves.
Being a nonlinear generalization of matrix measure (or logarithmic norm) of a matrix, relative nonlinear measure is presented  and employed to effectively characterize exponential stability of continuous delayed differential equations [2, 8]. Compared with the Lyapunov-Razumikhin method, relative nonlinear measure of coefficient operators of a differential equation can better and more essentially reflect the stability information of the differential equation because it does not need any additional assumptions on itself. Moreover, the relative nonlinear measure method has been to successfully characterize exponential stability of delayed and impulsive cellular neural networks . It implies that the relative nonlinear measure method is also effective for describing exponential stability of a special kind of impulsive delayed differential equations. Motivated by this, the main aim of this paper is to utilize relative nonlinear measure to present several stability criteria for a general impulsive delayed differential equations from the viewpoint of theory.
This paper is organized as follows. In Section 2, we introduce some basic definitions and related knowledge. In Section 3, we present several criteria for exponential stability of the impulsive delayed differential equations, an illustrative example, and its simulation. Finally, conclusions are given in Section 4.
Throughout this paper, the -dimensional real vector space is endowed with -norm ; that is, for every , where the superscript “” denotes the transpose. Let , and define by For , we equip the space with the norm defined by In what follows, the symbol is used to denote and let .
Firstly, we consider the following impulsive delayed differential equation: where functions and satisfy all necessary conditions for the global existence, uniqueness, and continuality of solutions for [1, 10]; is a strictly increasing sequences such that ; , denotes the right-hand limit of at ; are defined by and for all . For simplicity, we assume that for all and such that (3) admits the trivial solution. Denote by the solution of (3) with the initial function . We further assume that all solutions of (3) are continuous except at , at which is left continuous; that is, , .
Definition 1. Let be a nonlinear operator. The constant is called relative nonlinear measure of at . Here denotes the inner product in and the sign vector of , where represents the sign function of .
Definition 2. Let be a nonlinear operator. The constant is called minimal partial Lipschitz constant of with respect to . The operator is called partially Lipschitz continuous with respect to if .
Definition 3. The trivial solution of (3) is said to be globally exponentially stable if there exist constants and such that holds for , where is the unique solution of (3) initiated from the function .
Lemma 4 (see ). If , for every nonnegative real number , has a unique positive solution.
Lemma 5 (see [12, Lemma D, Pages 389-390]). Let and be constants with . Let be a continuous nonnegative function satisfying for . Then one has for all , where and is the unique positive solution of
Remark 6. It is well known that an impulsive delayed differential equation is considered to be a continuous differential equation coupled with a difference equation. At present, the impulsive delayed differential equation is usually studied by main means of the research methods of the continuous delayed differential equation. Consequently, we can also directly apply Lemma 5 to characterize the asymptotic behaviors of the continuous parts of the impulsive delayed differential equation (3).
In what follows, we will frequently utilize the following relations between inner product and -norm in :
3. The Relative Nonlinear Measure Method
In order to discuss the exponential stability of the impulsive delayed differential equation (3), we make the following assumption.(H) The impulsive magnitude operator satisfies for and some constant .
Theorem 7. Let the assumption (H) hold. If the relative nonlinear measure of at is negative, that is, then the trivial solution of (3) is globally exponentially stable. That is, there exists a constant such that the solution of (3) initiated from the function satisfies for all , where is the unique positive solution of
Proof. Let be any solution of the impulsive delayed differential equation (3) with the initial function . Let , , and from the relations (10) we derive that
holds for all sufficiently small such that and simultaneously belong to some interval or . Consequently, the function is almost everywhere absolutely continuous in , which implies that derivatives of exist almost everywhere in . Furthermore, along the solution trajectories of (3) we conclude that derivatives of satisfy
The combination of condition (12) and Lemmas 4 and 5 implies that
holds for all , , where is the unique positive solution of
According to the assumption (H) and , we enjoy From (17) and (19) we derive Taking , we can easily derive that (13) holds for all .
Remark 8. From the point of impulsive stabilization of unstable delayed differential equations, papers [6, 7] have discussed (3) by Lyapunov-Razumikhin method and have derived some significant stabilization conditions. In order to utilize Lyapunov-Razumikhin method, paper  assumed the time delays to be smaller than the length of each impulsive interval. Moreover, both of papers [6, 7] required the impulsive magnitude operator and the length of each impulsive interval to satisfy special inequality relations by means of class functions (see, conditions (iii) and (iv) of Theorem 2.1 in  and Theorem 3.1 in ). However, our method does not need these assumptions. Compared with results in [6, 7], hence, our results are new and may even be improvements of their results from the point of verifying the exponential stability of impulsive delayed differential equations.
Remark 9. Paper  has studied exponential stability of the impulsive delayed differential equation (3) by Lyapunov-Razumikhin method and has presented several significant stability criteria with the assumption on the supremum or infimum of lengths of impulsive intervals satisfying special relations. Our method is not dependent on the assumption. Compared with results in , our result is new.
Equation (3) enjoys a general form of impulsive functional differential equations. The functional sometimes acts on two separate parts: undelayed state and delayed one ; that is, where the nonlinear coefficient operators and satisfy assumptions of [1, 10] on their respective domains. Other assumptions of (21) are the same as ones of (3). For this special form, we can present the following corresponding stability criterion by means of the definition of the relative nonlinear measure of at .
Theorem 10. Let the assumption (H) hold. is a nonlinear operator and denotes the relative nonlinear measure of at ; that is, is partially Lipschitz continuous with respect to . If holds, then the trivial solution of (21) is globally exponentially stable; that is, there exists a constant such that holds for all , where is the unique positive solution of
Proof. Proof of the theorem is similar to that of Theorem 7. In detail, let be any solution of the impulsive delayed differential equation (21) with the initial function . Let , and from the relations (10) we derive that
holds for all sufficiently small such that and simultaneously belong to some interval or . Consequently, the function is almost everywhere absolutely continuous in , which implies that derivatives of exist almost everywhere in . Furthermore, let , , and from (21) we conclude that derivatives of satisfy
The combination of condition (23) and Lemmas 4 and 5 implies that
holds for all , , where is the unique positive solution of
According to the assumption (H), we enjoy From (28) and (30) we derive Consequently, we conclude that (24) holds for all if we take .
In conclusion, Theorems 7 and 10 can be applied to discuss the exponential stability of a general nonlinear impulsive delayed differential equations. Obviously, they can be used to characterize the exponential stability of the following linear impulsive delayed differential equation: where matrices and satisfies , .
It is worth being noted that relative nonlinear measure of a matrix is just logarithmic norm (matrix measure) of the matrix, and minimal partial Lipschitz constant of a matrix is just the matrix norm . Based on this, combined with the technique of the adjustable matrix in , we can immediately derive the following result.
Corollary 11. If there exists some diagonal matrix with such that the inequality holds, the trivial solution of (32) is globally exponentially stable; that is, there exists a constant such that holds for all , where is the unique positive solution of Here and represent matrix measure of the matrix and matrix norm of the matrix with respect to , respectively.
Remark 12. According to definitions of matrix measure, matrix norm, and , we can easily derive
Hence, condition (33) can be changed into the following form conveniently verified:
Example 13. Consider the following linear impulsive delayed differential equation:
Obviously, and are not strictly increasing. Moreover, none of any restriction is imposed on lengths of the impulsive intervals. Consequently, the stability principles in [3, 6, 7] are unapplicable to deal with (39). Taking , , and , we can easily verify
The numerical simulation of this delayed impulsive equation is given in Figure 1 with respect to the initial functions:
The global exponential stability of the impulsive delayed differential equations has been discussed by means of the relative nonlinear measure. Several global exponential stability criteria have been provided for different forms of impulsive delayed differential equations. Compared with the existing methods, our method is less conservative and gives the convergence rate, and one of our stability criteria is more flexible by incorporating an adjustable matrix. An example and its simulation have been given to illustrate that our method is efficient and our results are new and correct.
This work was supported by the Natural Science Foundation of China under the Contacts nos. 11201038 and 11131006, Natural Science Foundation of Shaanxi Province under the Contact no. 2011JQ1004, and the Special Fund for Basic Scientific Research of Central Colleges under the Contact nos. 2013G2121017 and CHD2012TD015.
- I. Stamova, Stability Analysis of Impulsive Functional Differential Equations, Walter de Gruyter, New York, NY, USA, 2009.
- X. Song and J. Peng, “Exponential stability of equilibria of differential equations with time-dependent delay and non-Lipschitz nonlinearity,” Nonlinear Analysis, vol. 11, no. 5, pp. 3628–3638, 2010.
- W. H. Chen and W. X. Zheng, “Exponential stability of nonlinear time-delay systems with delayed impulse effects,” Automatica, vol. 47, no. 5, pp. 1075–1083, 2011.
- B. Liu, X. Liu, K. L. Teo, and Q. Wang, “Razumikhin-type theorems on exponential stability of impulsive delay systems,” IMA Journal of Applied Mathematics, vol. 71, no. 1, pp. 47–61, 2006.
- Q. Wang and X. Liu, “Exponential stability for impulsive delay differential equations by Razumikhin method,” Journal of Mathematical Analysis and Applications, vol. 309, no. 2, pp. 462–473, 2005.
- Q. Wang and X. Liu, “Impulsive stabilization of delay differential systems via the Lyapunov-Razumikhin method,” Applied Mathematics Letters, vol. 20, no. 8, pp. 839–845, 2007.
- Q. Wu, J. Zhou, and L. Xiang, “Global exponential stability of impulsive differential equations with any time delays,” Applied Mathematics Letters, vol. 23, no. 2, pp. 143–147, 2010.
- H. Qiao, J. Peng, and Z. B. Xu, “Nonlinear measures: a new approach to exponential stability analysis for Hopfield-type neural networks,” IEEE Transactions on Neural Networks, vol. 12, no. 2, pp. 360–370, 2001.
- X. Song, X. Xin, and W. Huang, “Exponential stability of delayed and impulsive cellular neural networks with partially Lipschitz continuous activation functions,” Neural Networks, vol. 29-30, pp. 80–90, 2012.
- G. Ballinger and X. Liu, “Existence and uniqueness results for impulsive delay differential equations,” Dynamics of Continuous, Discrete and Impulsive Systems, vol. 5, no. 1–4, pp. 579–591, 1999.
- J. Peng, H. Qiao, and Z. B. Xu, “A new approach to stability of neural networks with time-varying delays,” Neural Networks, vol. 15, no. 1, pp. 95–103, 2002.
- R. D. Driver, Ordinary and Delay Differential Equations, Springer, New York, NY, USA, 1977.
- T. Mori, N. Fukuma, and M. Kuwahara, “On an estimate of the decay rate for stable linear delay systems,” International Journal of Control, vol. 36, no. 1, pp. 95–97, 1982.